| Model Number |
G56550 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
06/07/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address= (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
As reported, during an angiogram of the right leg with percutaneous transluminal angioplasty and stent placement, the tip of a cxi support catheter separated.Access was obtained in the right femoral artery.The anatomy was not overly tortuous; however, the anterior tibial artery was moderately-to-severely calcified and forty-to-fifty percent stenosed.The lesion was ballooned with several balloons from another manufacturer.The complaint device was then inserted and advanced past the anterior tibial lesion.Resistance was not felt during advancement of the cxi.The catheter was then removed over another manufacturer's 300-centimeter wire without difficulty.A power injector was not used.Digital subtraction angiography (dsa) was then performed, noting a foreign object in the anterior tibial artery.The cxi was examined and half of the tip was noted to be missing.The separated catheter tip was stented against the wall of the anterior tibial artery, using another manufacturer's 2.5 x 12-millimeter stent.The user then continued the procedure, ballooning and stenting other tibial arteries.Another manufacturer's closure device was used at the end of the procedure, which was described as a very long, difficult case.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Summary of event: as reported, during an angiogram of the right leg with percutaneous transluminal angioplasty and stent placement, the tip of a cxi support catheter separated.Access was obtained in the right femoral artery.The anatomy was not overly tortuous; however, the anterior tibial artery was moderately-to-severely calcified and forty-to-fifty percent stenosed.The lesion was ballooned with several balloons from another manufacturer.The complaint device was then inserted and advanced past the anterior tibial lesion.Resistance was not felt during advancement of the cxi.The catheter was then removed over another manufacturer's 300-centimeter wire without difficulty.A power injector was not used.Digital subtraction angiography (dsa) was then performed, noting a foreign object in the anterior tibial artery.The cxi was examined, and half of the tip was noted to be missing.The separated catheter tip was stented against the wall of the anterior tibial artery, using another manufacturer's 2.5 x 12-millimeter stent.The user then continued the procedure, ballooning and stenting other tibial arteries.Another manufacturer's closure device was used at the end of the procedure, which was described as a very long, difficult case.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.Upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s moderately to severely calcified anatomy contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.